Alert archive / Tennessee / Tornado Warnings in 2024

Tornado Warning 5, NWS Nashville, TN

May 8, 2024Cheatham County, Montgomery County, Tennessee

NWS Nashville, TN issued this tornado warning at May 8, 2024, 2:06 PM CDT for Cheatham County, Montgomery County, Tennessee. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2024, 2:06 PM CDT (19:06 UTC)
Expired
May 8, 2024, 2:30 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Cheatham County, TN, Montgomery County, TN

The radar

The Ft Campbell radar (KHPX), 32 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 2:20 PM CDTTSTM WND DMG3 Nnw Fredonia, TNFacebook report of a tree snapped near McAdoo Creek Road and Highway 12 along with damage to a barn roof.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 1:13 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2024-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2024-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2219 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
1.9
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted.

281 
WFUS54 KOHX 081906
TOROHX
TNC021-125-081930-
/O.NEW.KOHX.TO.W.0005.240508T1906Z-240508T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
206 PM CDT Wed May 8 2024

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Central Montgomery County in Middle Tennessee...
  Northwestern Cheatham County in Middle Tennessee...

* Until 230 PM CDT.

* At 206 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 10 miles south of Clarksville, moving northeast at 15
  mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Clarksville around 210 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Cunningham and Palmyra.

This includes Interstate 24 between mile markers 4 and 17.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3647 8713 3646 8713 3646 8712 3644 8710
      3645 8709 3643 8709 3642 8706 3635 8743
      3644 8749 3662 8728
TIME...MOT...LOC 1906Z 239DEG 15KT 3642 8739 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Baggett

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 8, 12:58 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 8, 12:58 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1258 PM CDT Wed May 8 2024

...New AVIATION...

.SHORT TERM...
(Rest of today through Friday)
Issued at 1152 AM CDT Wed May 8 2024

Earlier warm front now stationary and centered w-e just north of I-
40. This far northern area has served as the flood threat with
numerous advisories and warnings issued thus far. Flood reports have
been received mainly across the Robertson and Sumner county areas.
Energy along the boundary is working eastward with the bulk of the
activity now across the Plateau. To the south, airmass is hanging on
to a weak cap despite warming temps. Upstream however, 2 separate
slugs of energy will be pushing southeastward. This translates to 2
rounds of severe. The 1st will occur from 3pm to 6pm, with the 2nd
round in the 8 pm to midnight timeframe. All forms of severe weather
will be possible. Instabilities will be greatest across our south so
I would think the largest(non tornadic) hail would occur there. As
for rainfall amounts, the flood watch shall continue. Latest Hrrr
shows isolated storm totals of up to 6 inches across an area
stretching from far north central middle TN eastward across the
northern Plateau. Now models do hang onto the light to
moderate shower activity through 12Z to 18Z before ending.

Look for clearing skies Thursday night with cooler temps. Upper
troughing will feature a Friday shortwave with a few showers.
Saturday looks similar with an additional shortwave. The near term
temps will continue to run rather warm tonight and Thursday with 80s
for highs once again. Noticeably cooler by Friday morning with lows
back down into the 50s. We may seven see some 40s by Saturday
morning.

&&

.LONG TERM...
(Friday Night through next Wednesday)
Issued at 1152 AM CDT Wed May 8 2024

In the extended forecast, ridging will return for Monday. The next
system of interest will be for Tuesday and Wednesday of next week.
Instability looks weak for now so mostly just looking at showers and
non severe tstms for now.

Extended temps will start out on the cool side but will warm back to
near 80 for highs by mid week. Overnight lows will work back into
the lower 60s as well.

&&

.AVIATION...
(18Z TAFS)
Issued at 1253 PM CDT Wed May 8 2024

Airmass is somewhat capped for now. However, a couple slugs of
energy will enable showers and thunderstorms to develop later this
afternoon as round 1, and then this evening as round 2. The
Currently high instability levels will only increase with time.
Thus, the full plethora of severe possibilities exists. For the
tafs will include temporary gusts to 40 kts with the stronger
storms. Look for showers to persist, generally after 06Z-09Z when
the storminess exits. IFR cigs and vsbys will of course accompany
the stronger storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      68  86  58  72 /  90  30  10  10
Clarksville    66  83  54  70 /  80  10  10  10
Crossville     63  79  53  66 /  90  50  20  30
Columbia       66  85  56  72 / 100  30  10  10
Cookeville     65  80  54  67 /  90  50  20  20
Jamestown      63  79  53  66 /  90  50  20  30
Lawrenceburg   66  84  57  72 / 100  40  10  10
Murfreesboro   66  85  55  72 / 100  40  10  10
Waverly        66  83  54  71 /  90  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Thursday morning for Bedford-Cannon-Cheatham-
Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Grundy-
Hickman-Houston-Humphreys-Jackson-Lewis-Macon-Marshall-Maury-
Montgomery-Overton-Perry-Pickett-Putnam-Robertson-Rutherford-
Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-White-Williamson-
Wilson.

&&

SHORT TERM...21
LONG TERM....21
AVIATION.....21

In the hours before

Local storm report, May 8, 12:47 PM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1247 PM CDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     Flash Flood      3 W Springfield         36.50N 86.93W
05/08/2024                   Robertson          TN   Emergency Mngr

            New Chapel Road flooded and impassable.

&&

Shamburger
Local storm report, May 8, 1:12 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
112 PM CDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     Tstm Wnd Dmg     3 SSE Red Boiling Sprin 36.50N 85.83W
05/08/2024                   Macon              TN   Public

            Downed trees. Delayed report.

&&

RRH
Special weather statement, May 8, 1:19 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
119 PM CDT Wed May 8 2024

TNZ005-006-023-025-081845-
Stewart TN-Dickson TN-Montgomery TN-Houston TN-
119 PM CDT Wed May 8 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DICKSON...WESTERN
MONTGOMERY...SOUTHEASTERN STEWART AND NORTHEASTERN HOUSTON COUNTIES
THROUGH 145 PM CDT...

At 119 PM CDT, Doppler radar was tracking a strong thunderstorm over
Erin, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Erin, Vanleer, Cumberland City, Slayden, Palmyra, Cunningham, and
Woodlawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.

&&

LAT...LON 3623 8765 3637 8774 3659 8746 3628 8727
TIME...MOT...LOC 1819Z 235DEG 22KT 3633 8766

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, May 8, 1:44 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
144 PM CDT Wed May 8 2024

TNZ006-081915-
Montgomery TN-
144 PM CDT Wed May 8 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MONTGOMERY COUNTY
THROUGH 215 PM CDT...

At 143 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Erin, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Clarksville, Palmyra, and Cunningham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.

&&

LAT...LON 3643 8715 3634 8753 3634 8757 3642 8760
      3643 8760 3662 8735
TIME...MOT...LOC 1843Z 243DEG 16KT 3637 8753

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Baggett
Local storm report, May 8, 1:50 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
150 PM CDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     Flood            6 W Gallatin            36.39N 86.56W
05/08/2024                   Sumner             TN   Emergency Mngr

            Flooding in vicinity of upper station camp
            creek road and liberty lane.

&&

RRH
Special weather statement, May 8, 2:01 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
201 PM CDT Wed May 8 2024

TNZ007-026-027-081930-
Robertson TN-Davidson TN-Cheatham TN-
201 PM CDT Wed May 8 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DAVIDSON...EASTERN
CHEATHAM AND SOUTH CENTRAL ROBERTSON COUNTIES THROUGH 230 PM CDT...

At 201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ashland City, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Springfield, Ashland City, Madison, Goodlettsville, Greenbrier,
Coopertown, Pegram, Ridgetop, Joelton, Pleasant View, Bells Bend,
Whites Creek, and Beaman Park.

This includes the following highways...
 Interstate 40 near mile marker 207.
 Interstate 65 between mile markers 85 and 96.
 Interstate 24 between mile markers 27 and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.

&&

LAT...LON 3611 8707 3625 8716 3650 8684 3621 8663
TIME...MOT...LOC 1901Z 233DEG 25KT 3621 8704

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:52 AM CDTSpecial Weather StatementOHXStewart23 min
May 8, 3:58 AM CDTSevere Thunderstorm WarningOHXStewart47 min
May 8, 4:30 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart19 min
May 8, 5:00 AM CDTSpecial Weather StatementOHXMontgomery30 min
May 8, 5:27 AM CDTSpecial Weather StatementOHXMontgomery, Robertson33 min
May 8, 5:48 AM CDTAreal Flood AdvisoryOHXMontgomery, Robertson, Stewart3 hr
May 8, 5:55 AM CDTSevere Thunderstorm WarningOHXRobertson, Sumner35 min
May 8, 6:27 AM CDTSevere Thunderstorm WarningOHXMacon, Sumner33 min
May 8, 6:57 AM CDTSpecial Weather StatementOHXClay, Macon33 min
May 8, 7:10 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Overton, Pickett50 min
May 8, 7:17 AM CDTSpecial Weather StatementOHXSumner28 min
May 8, 7:23 AM CDTTornado WarningOHXClay, Jackson, Overton37 min
May 8, 7:51 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Macon, Robertson, Sumner, Trousdale3 hr
May 8, 7:54 AM CDTSevere Thunderstorm WarningOHXFentress, Overton, Pickett51 min
May 8, 7:57 AM CDTSpecial Weather StatementOHXSmith, Trousdale, Wilson33 min
May 8, 8:35 AM CDTFlash Flood WarningOHXMontgomery, Stewart3 hr
May 8, 8:38 AM CDTFlash Flood WarningOHXCheatham, Davidson, Montgomery, Robertson, Sumner, Trousdale3 hr
May 8, 8:58 AM CDTAreal Flood AdvisoryOHXSmith, Wilson3 hr
May 8, 8:59 AM CDTSpecial Weather StatementOHXCumberland, Putnam46 min
May 8, 9:45 AM CDTAreal Flood AdvisoryOHXJackson, Overton, Putnam3 hr
May 8, 10:14 AM CDTFlash Flood WarningOHXSmith, Wilson3 hr
May 8, 10:54 AM CDTFlash Flood WarningOHXJackson, Overton, Putnam3 hr
May 8, 11:47 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Montgomery, Robertson, Sumner, Trousdale3 hr
May 8, 1:19 PM CDTSpecial Weather StatementOHXMontgomery26 min
May 8, 1:44 PM CDTSpecial Weather StatementOHXMontgomery31 min
May 8, 1:58 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson47 min
May 8, 2:01 PM CDTSpecial Weather StatementOHXCheatham29 min
May 8, 2:10 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson35 min
May 8, 2:27 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson48 min
May 8, 2:35 PM CDTFlash Flood WarningOHXCheatham, Davidson, Montgomery, Robertson, Sumner3 hr
May 8, 2:41 PM CDTSevere Thunderstorm WarningOHXStewart49 min
May 8, 2:47 PM CDTTornado Warning Tornado observedOHXMontgomery, Robertson28 min
May 8, 3:09 PM CDTTornado WarningOHXRobertson36 min
May 8, 3:13 PM CDTTornado WarningOHXStewart47 min
May 8, 3:35 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry40 min
May 8, 3:37 PM CDTTornado WarningOHXRobertson, Sumner23 min
May 8, 3:42 PM CDTTornado WarningOHXMontgomery, Stewart30 min
May 8, 3:46 PM CDTFlash Flood WarningOHXMontgomery, Stewart3 hr
May 8, 3:52 PM CDTSevere Thunderstorm WarningOHXMontgomery38 min
May 8, 3:54 PM CDTSevere Thunderstorm WarningOHXHouston, Stewart51 min
May 8, 3:56 PM CDTTornado WarningOHXHickman, Humphreys, Perry34 min
May 8, 3:58 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner47 min
May 8, 3:59 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry, Wayne46 min
May 8, 4:06 PM CDTTornado WarningOHXHouston, Stewart24 min
May 8, 4:09 PM CDTFlash Flood WarningOHXHouston, Montgomery, Stewart3 hr
May 8, 4:18 PM CDTTornado WarningOHXLewis, Perry, Wayne27 min
May 8, 4:29 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson46 min
May 8, 4:30 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery45 min
May 8, 4:37 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery3 hr
May 8, 4:37 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson38 min
May 8, 4:42 PM CDTTornado WarningOHXHickman, Lewis, Maury33 min
May 8, 4:44 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Giles, Hickman, Humphreys and 7 more3 hr
May 8, 4:49 PM CDTTornado WarningOHXDickson, Houston, Montgomery10 min
May 8, 5:00 PM CDTTornado WarningOHXCheatham, Robertson30 min
May 8, 5:08 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXRobertson, Sumner37 min
May 8, 5:10 PM CDTTornado WarningOHXLewis, Maury35 min
May 8, 5:14 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson46 min
May 8, 5:23 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXRobertson, Sumner37 min
May 8, 5:23 PM CDTTornado WarningOHXDavidson, Robertson, Sumner12 min
May 8, 5:31 PM CDTFlash Flood Warning Considerable damage threatOHXCheatham, Davidson, Macon, Montgomery, Robertson, Smith and 3 more6 hr
May 8, 5:33 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner, Wilson42 min
May 8, 5:39 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXMacon, Sumner, Trousdale, Wilson36 min
May 8, 5:41 PM CDTTornado Warning EmergencyOHXMarshall, Maury, Rutherford, Williamson34 min
May 8, 5:57 PM CDTTornado WarningOHXMacon, Sumner, Trousdale, Wilson33 min
May 8, 6:10 PM CDTTornado Warning Tornado observedOHXBedford, Marshall, Maury, Rutherford, Williamson35 min
May 8, 6:11 PM CDTSevere Thunderstorm WarningOHXDavidson, Smith, Sumner, Trousdale, Wilson34 min
May 8, 6:18 PM CDTAreal Flood AdvisoryOHXBedford, Cannon, Davidson, DeKalb, Marshall, Rutherford and 3 more3 hr
May 8, 6:26 PM CDTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, Smith, Trousdale, Wilson34 min
May 8, 6:27 PM CDTTornado WarningOHXSmith, Trousdale, Wilson33 min
May 8, 6:36 PM CDTTornado WarningOHXBedford, Cannon, Coffee, Rutherford39 min
May 8, 6:42 PM CDTAreal Flood AdvisoryOHXClay, Cumberland, DeKalb, Fentress, Jackson, Macon and 4 more3 hr
May 8, 6:45 PM CDTTornado WarningOHXDeKalb, Putnam, Smith30 min
May 8, 6:50 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith, Warren, White, Wilson40 min
May 8, 6:52 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford, Williamson23 min
May 8, 6:56 PM CDTFlash Flood Warning EmergencyCatastrophic damage threatOHXRobertson, Sumner15 hr

Nearby

Tornado Warnings in Tennessee, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.